Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for upper back and scalp pain

Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5177 Questions

default
Posted on Tue, 7 Jun 2016 in Back Pain
Question: I have upper back pain between the shoulder blades and now and again a sharp pain on the top of my head on my scalp.I am seeing a physio for the back pain who said the scalp pain is referred pain. Does this sound right to you?
doctor
Answered by Dr. Aashish Raghu 29 minutes later
Brief Answer:
Could be due to cervical spondylosis

Detailed Answer:
Hi there.

Thanks for the query.

The pain between the shoulder blades could be due to muscular spasm. This pain can start at the back of the neck and also radiate to the back of the head.

This could be caused by possible cervical spondylosis or degenerative changes in the spinal bones in the neck.

Avoid bending forwards or lifting weights. Apply hot packs to the painful regions intermittently. Take Tablet Diclofenac with Thicolchicoside combination twice a day for 5 days after meals and Tablet Ranitidine 150mg twice a day for 5 days before meals.

You can ask your Physiotherapist for a strong massage in the region between your shoulder blades. This will definitely help.

Do get an Xray of the cervical spine for evidence of Cervical spondylosis.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards,

Dr. Aashish Raghu
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Aashish Raghu 24 minutes later
Thankyou, but as I live in Australia the drugs you recommend are unfamiliar to me. I have just started taking a drug we call mobic (meloxiam) which is an anti-inflammatory medication and also have had another drug in the past which we call nexium (esomeprazole magmesium 40mg) which wa s for indigestion. I am thinking this is what you mean. So should I take these 2 meds for as you say for 5 days.
doctor
Answered by Dr. Aashish Raghu 2 minutes later
Brief Answer:
They are definitely available in Australia

Detailed Answer:
You can stop taking those medications. The medicines I recommended are definitely available in Australia. Do check and follow up with me.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Aashish Raghu 13 minutes later
ok, but you didnt really answer my question, which is, 'is the tinging/stinging I get at the top of my head/scalp from the back pain? It feels like something has bitten me but only last approx 10-30 seconds.
doctor
Answered by Dr. Aashish Raghu 1 hour later
Brief Answer:
Could be scalp infection and not related to back pain

Detailed Answer:
Stinging of tingling sensation may not be related to the upper back pain. Perhaps it could be because if scalp infection. Do get it looked at by a Dermatologist.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Sharp pain

doctor1 MD

Hello Sir/Mam, My self XXXXXXX XXXX and i m 29 yrs old.I m accountant by profession.from last 1 yr i m suffering from Sinus problem.I DAILY FEEL...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

doctor1 MD

My 17 year old daughter has sharp pain on her left side of her abdomen and has thrown up twice. She doesn't have a fever , I'm just curious what...

doctor1 MD

Two days ago I started getting occasional sharp pain inside my right ear and occasional shooting pains in my head, also on the right side. My head...

doctor1 MD

My period is now 16 days late, and it is very regular...I use a menstruation tracker. I have been feeling sick to my stomach, getting headaches,...